Some medicines can may make you aggressive, suicidal or even homicidal
Include drugs for high cholesterol, asthma or acne, or even the Pill
Researchers found that taking statins can make some women violent
By JOHN NAISH FOR THE DAILY MAIL
PUBLISHED: 17:05 EST, 13 July 2015 | UPDATED: 23:54 EST, 13 July 2015
When you take a commonly prescribed drug for a physical condition such as high cholesterol, asthma or acne, or even the birth control Pill, you may be alert for signs of physical side-effects. But such medicines can harbour a more insidious danger: they may make you aggressive, violently jealous, suicidal or even homicidal.
This little understood threat was highlighted this month when researchers found that taking statins to lower cholesterol and prevent heart problems can make some women aggressive and violent, reports the authoritative science journal PLOS ONE.
About seven million Britons a day take statins and the NHS warns side-effects can include headaches, nausea and pain in muscles and joints, but in a study of 1,000 people researchers at the University of California, they also found a link between statins and aggression, particularly in postmenopausal women over 45.